Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Sexual intercourse, broken condom, on birth control pills, UTI antibiotics. Effects on pill ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
Question
My wife and I were having sex 2 days ago and the condom i was using broke. She is on the pill and takes it every day at 6. However she was on a course of UTI antibiotics. She finished the course 5 days before this mishap but we still wanted to check and be sure how this may have affected the effectiveness of the pill??
Posted Sat, 28 Apr 2012 in Birth Control
 
 
Answered by Dr. Mitaly 30 minutes later
Hi

Thanks for posting your query

Antibiotics decrease birth control pill efficacy but there are very few medications as anti tubercular,anti seizure medications which have a major effect.If she has been taking the pills regularly everyday without missing a single pill possibility of pregnancy is very rare.Also she had finished the course about 5 days back.
Ask her to continue the pills as she has been taking it.

Hope I have answered your query.I will be available for follow up if any.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor